Alert archive / Texas / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS Brownsville, TX

January 9, 20158 counties in Texas

NWS Brownsville, TX issued this wind chill advisory at Jan 9, 2015, 4:00 AM CST for 8 counties in Texas. It took effect at Jan 10, 2015, 12:00 AM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2015, 4:00 AM CST (10:00 UTC)
In effect from
Jan 10, 2015, 12:00 AM CST
Expired
Jan 10, 2015, 3:00 PM CST
In force
15 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2015-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2015-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
447 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WWUS44 KBRO 091000
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
400 AM CST FRI JAN 9 2015

...BRISK WINDS AND FALLING TEMPERATURES PRODUCING LOW WIND CHILLS
TONIGHT AND SATURDAY...

.NORTH WINDS INCREASING TODAY AND TEMPERATURES TO FALL TONIGHT AND
REMAIN WELL BELOW NORMAL SATURDAY. THE COMBINATION OF THE BRISK
NORTH WIND AND COLD TEMPERATURES WILL PRODUCE LOW WIND CHILL VALUES.

TXZ248>257-091800-
/O.NEW.KBRO.WC.Y.0002.150110T0600Z-150110T2100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
400 AM CST FRI JAN 9 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM
CST SATURDAY. 

* WIND CHILL VALUES...TO FALL BETWEEN 23 AND 30 DEGREES.

* TIMING...MIDNIGHT TO 3 PM SATURDAY.

* IMPACT...DANGEROUSLY COLD WIND CHILL VALUES MAY LEAD TO 
  HYPOTHERMIA OR FROSTBITE DURING EXTENDED PERIODS ON EXPOSED 
  SKIN. DRESS IN LAYERS BEFORE VENTURING OUTSIDE. CHILDREN AND 
  ADULTS STANDING OUTSIDE FOR LONG DURATION...SUCH AS AT BUS 
  STOPS SHOULD TAKE EXTRA PRECAUTIONS TO STAY WARM. PETS AND 
  LIVESTOCK MAY BECOME STRESSED DUE TO THE COLD TEMPERATURES.  
  MAKE SURE ADEQUATE SHELTER IS AVAILABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
4 follow-up statements
727 
WWUS44 KBRO 091801
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1201 PM CST FRI JAN 9 2015

...BRISK WINDS AND FALLING TEMPERATURES WILL PRODUCE LOW WIND
CHILLS TONIGHT AND SATURDAY...

.NORTH WINDS WILL INCREASE THIS AFTERNOON AND TEMPERATURES WILL FALL
TONIGHT AND REMAIN WELL BELOW NORMAL ON SATURDAY. THE COMBINATION
OF THE BRISK NORTH WIND AND COLD TEMPERATURES WILL PRODUCE LOW
WIND CHILL VALUES.

TXZ248>257-100215-
/O.CON.KBRO.WC.Y.0002.150110T0600Z-150110T2100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1201 PM CST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM CST SATURDAY...

* WIND CHILL VALUES...WILL FALL BETWEEN 23 AND 30 DEGREES.

* TIMING...MIDNIGHT TO 3 PM SATURDAY.

* IMPACT...DANGEROUSLY COLD WIND CHILL VALUES MAY LEAD TO 
  HYPOTHERMIA OR FROSTBITE DURING EXTENDED PERIODS ON EXPOSED 
  SKIN. DRESS IN LAYERS BEFORE VENTURING OUTSIDE. CHILDREN AND 
  ADULTS STANDING OUTSIDE FOR LONG DURATION...SUCH AS AT BUS 
  STOPS SHOULD TAKE EXTRA PRECAUTIONS TO STAY WARM. PETS AND 
  LIVESTOCK MAY BECOME STRESSED DUE TO THE COLD TEMPERATURES. 
  MAKE SURE ADEQUATE SHELTER IS AVAILABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
970 
WWUS44 KBRO 100254
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
854 PM CST FRI JAN 9 2015

...GUSTY WINDS AND FALLING TEMPERATURES WILL PRODUCE LOW WIND CHILLS
TONIGHT AND SATURDAY...

.NORTH WINDS WILL INCREASE TONIGHT AND TEMPERATURES WILL CONTINUE
FALLING AND WILL REMAIN WELL BELOW NORMAL THROUGH SATURDAY. THE 
COMBINATION OF THE BRISK NORTH WIND AND COLD TEMPERATURES WILL
PRODUCE LOW WIND CHILL VALUES ACROSS ALL OF DEEP SOUTH TEXAS.

TXZ248>257-101100-
/O.CON.KBRO.WC.Y.0002.150110T0600Z-150110T2100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
854 PM CST FRI JAN 9 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
3 PM CST SATURDAY...

* WIND CHILL VALUES...WILL FALL INTO THE 23 AND 30 DEGREE RANGE.

* TIMING...MIDNIGHT TO 3 PM SATURDAY.

* IMPACT...DANGEROUSLY COLD WIND CHILL VALUES MAY LEAD TO 
  HYPOTHERMIA OR FROSTBITE DURING EXTENDED PERIODS ON EXPOSED 
  SKIN. DRESS IN LAYERS BEFORE VENTURING OUTSIDE. CHILDREN AND 
  ADULTS STANDING OUTSIDE FOR LONG DURATION...SUCH AS AT BUS 
  STOPS SHOULD TAKE EXTRA PRECAUTIONS TO STAY WARM. PETS AND 
  LIVESTOCK MAY BECOME STRESSED DUE TO THE COLD TEMPERATURES. 
  MAKE SURE ADEQUATE SHELTER IS AVAILABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
458 
WWUS44 KBRO 100954
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 AM CST SAT JAN 10 2015

...COLD TEMPERATURES AND BRISK WINDS MAINTAIN LOW WIND CHILLS...


.COLD AIR IN PLACE AND NORTH TO NORTHWEST WINDS ON THE BACK SIDE
OF A DEVELOPING LOW PRESSURE AREA OVER THE WESTERN GULF OF MEXICO
TO MAINTAIN LOW WIND CHILLS TODAY. 

TXZ248>257-101800-
/O.CON.KBRO.WC.Y.0002.000000T0000Z-150110T2100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
354 AM CST SAT JAN 10 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WIND CHILL VALUES...TO REMAIN BETWEEN 23 AND 30 DEGREES.

* TIMING...THROUGH 3 PM.

* IMPACT...DANGEROUSLY COLD WIND CHILL VALUES MAY LEAD TO 
  HYPOTHERMIA OR FROSTBITE DURING EXTENDED PERIODS ON EXPOSED 
  SKIN. DRESS IN LAYERS BEFORE VENTURING OUTSIDE. CHILDREN AND 
  ADULTS STANDING OUTSIDE FOR LONG DURATION...SUCH AS AT BUS 
  STOPS SHOULD TAKE EXTRA PRECAUTIONS TO STAY WARM. PETS AND 
  LIVESTOCK MAY BECOME STRESSED DUE TO THE COLD TEMPERATURES. 
  MAKE SURE ADEQUATE SHELTER IS AVAILABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$
537 
WWUS44 KBRO 101817
WSWBRO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1217 PM CST SAT JAN 10 2015

...COLD TEMPERATURES AND BRISK WINDS MAINTAIN LOW WIND CHILLS...

.COLD AIR IN PLACE AND NORTH TO NORTHWEST WINDS ON THE BACK SIDE
OF A DEVELOPING LOW PRESSURE AREA OVER THE WESTERN GULF OF MEXICO
TO MAINTAIN LOW WIND CHILLS THROUGH MID AFTERNOON.

TXZ248>257-102100-
/O.CON.KBRO.WC.Y.0002.000000T0000Z-150110T2100Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1217 PM CST SAT JAN 10 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WIND CHILL VALUES...TO REMAIN BETWEEN 25 AND 30 DEGREES.

* TIMING...THROUGH 3 PM.

* IMPACT...DANGEROUSLY COLD WIND CHILL VALUES MAY LEAD TO 
  HYPOTHERMIA OR FROSTBITE DURING EXTENDED PERIODS ON EXPOSED 
  SKIN. DRESS IN LAYERS BEFORE VENTURING OUTSIDE. CHILDREN AND 
  ADULTS STANDING OUTSIDE FOR LONG DURATION...SUCH AS AT BUS 
  STOPS SHOULD TAKE EXTRA PRECAUTIONS TO STAY WARM. PETS AND 
  LIVESTOCK MAY BECOME STRESSED DUE TO THE COLD TEMPERATURES. 
  MAKE SURE ADEQUATE SHELTER IS AVAILABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 30 OR LOWER FOR AT LEAST 2 HOURS FOR THE RIO GRANDE
VALLEY AND 25 DEGREES OR LOWER FOR 2 OR MORE HOURS FOR THE RIO
GRANDE PLAINS AND NORTHERN RANCHLANDS...WITH WINDS OF 10 MPH OR
GREATER.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Jan 9, 3:45 AM CST, 15 minutes earlier.

Area forecast discussion, Jan 9, 3:45 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
345 AM CST FRI JAN 9 2015

.SHORT TERM /NOW THROUGH SATURDAY/...EXTENDED PERIOD OF COLD AND
WET CONDITIONS THIS PERIOD...

AFTER ALL THE DISCUSSION THE LAST FEW DAYS THE WET WEATHER IS ON
ITS WAY. COASTAL TROUGHING IS SLOWLY DEVELOPING WITH NORTH TO
SOUTH RADAR ECHOES SHOWING UP OVER THE OUTER COASTAL WATERS. MODEL
CONSENSUS ON TRACK TO STRENGTHEN THIS TROUGH INTO A LOW PRESSURE
AREA OVER THE NEXT 24 TO 36 HOURS AS THE UPPER LOW APPROACHES FROM
THE WEST. LOW LEVEL CONVERGENCE WITH 25-35 KNOTS 850H FLOW TO
SURGE GULF MOISTURE OVER A REINFORCING SHOT OF CANADIAN AIR POISED
TO SURGE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. A LOT OF
WEATHER IS ON ITS WAY MAKING FOR A MESSY AND DIFFICULT FORECAST.

TO START OFF TEMPERATURES WILL BE THEIR RELATIVELY WARMEST BY NOON
IN ADVANCE OF THE REINFORCING COLD FRONT. MODEL GUIDANCE SUGGEST LOW
TO MID 50S IN THE RGV BUT AS NORTHWEST WINDS INCREASE WITH THE
TROUGH STRENGTHENING OFFSHORE ANY FURTHER WARMING WILL BE SQUASHED.
TEMPERATURES TO FALL THROUGH THE NIGHT INTO SATURDAY MORNING. LITTLE
DIURNAL RISE DURING THE DAY. TEMPERATURES APPROACH FREEZING ACROSS
THE NORTHERN RANCHLANDS LATE TONIGHT/SAT MORNING BUT DO NOT QUITE
MAKE IT BELOW.

PRECIPITATION NEXT ON THE AGENDA...AS MENTIONED LOW LEVEL
CONVERGENCE INCREASES AND STRONG 850MB EAST TO SOUTHEAST FLOW TO
SURGE ABUNDANT DEEP MOISTURE INTO THE REGION. MODELS HAVE BEEN
SUGGESTING PWATS OF 150+ OF NORMAL THE LAST SEVERAL RUNS. AN
EXTENDED PERIODS OF MODERATE RAIN WITH HEAVIER EMBEDDED SHOWERS ARE
ANTICIPATED ALONG AND EAST OF HIGHWAY 69C WITH A SURE BET OF RAIN
TONIGHT AND SATURDAY. RAIN AMOUNTS COULD EXCEED ONE INCH WITH SOME
MODELS INDICATING UPWARDS OF 2+ INCHES ALONG THE LOWER COAST THROUGH
SATURDAY. MODEL GUIDANCE WERE APPROACHING 100 PERCENT WITH THE
OFFICIAL FORECAST STAIR STEPPING UP TO THOSE VALUES. WITH
TEMPERATURES NEARING FREEZING UP NORTH WILL CONTINUE THE MENTION OF
ICE PELLETS/SLEET IN THE FORECAST. MODEL SOUNDINGS INDICATE A RATHER
SHARP INVERSION WITH A WARM LAYER BETWEEN 950 AND 800MB WITH A
SHALLOW FREEZING LAYER OF AROUND 1500 FEET. THIS MIGHT NOT BE
SUFFICIENT FOR SIGNIFICANT AMOUNT OF SLEET. THERE IS STILL AN
OUTSIDE CHANCE OF A WET BULB COOLING TO OCCUR WITH SOME MODELS
SUGGESTING DEW POINTS FALLING INTO THE MID TO UPPER 20S ACROSS THE
NORTHERN RANCH LANDS. IF THIS DOES OCCUR FREEZING RAIN ACROSS SOME
ELEVATED SURFACES LIKE BRIDGES AND OVERPASSES MAY OCCUR. ROADWAYS
REMAIN TOO WARM FOR ANY ICE ACCRETION SO ANY APPRECIABLE TRAVEL
IMPACTS WILL BE MINIMAL AT THIS TIME.

FINALLY NORTH TO NORTHWEST WINDS TO INCREASE LATE TODAY BECOMING
BREEZY OVERNIGHT INTO SATURDAY ESPECIALLY NEAR THE COAST. THE BRISK
WINDS TO COMBINE WITH THE FALLING TEMPERATURES MAKING THE WIND CHILL
A FACTOR. A WIND CHILL ADVISORY WILL BE ISSUED FOR ALL AREA STARTING
AT MIDNIGHT AND PERSIST THROUGH MUCH OF SATURDAY WITH FEEL LIKE
TEMPERATURES BETWEEN 25-30 DEGREES.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...WEST GULF LOW
WILL DEVELOP SATURDAY NIGHT IN RESPONSE TO APPROACHING S/W TROUGH
MOVING NORTHERN MEXICO. AS THIS MID LEVEL FEATURE LIFTS
NORTHEASTWARD IT WILL TAKE THE SFC SYSTEM ALONG WITH IT. LIGHT
RAIN WITH MORE MODERATE RAIN SHOWERS CLOSE TO THE COAST AND
OFFSHORE TO START THE PERIOD WILL DECREASE FROM WEST TO EAST
SUNDAY WITH DRY WEATHER RETURNING BY SUNDAY AFTERNOON. LOW LEVEL
WARM AIR ADVECTION WILL KEEP LOWS IN THE MID TO UPPER 30S ACROSS
DEEP SOUTH TEXAS WITH HIGHS SUNDAY IN THE LOWER TO MIDDLE 50S. MAY
EVEN SEE SOME PEAKS OF THE SUN IN THE WESTERN COUNTIES BEFORE
SUNSET. WE WILL BE ON THE SUBSIDENT SIDE OF DEPARTING TROUGH WILL
PROBABLY EXPERIENCE A FEW MORE BREAKS AND HIGHS A LITTLE WARMER
INTO THE UPPER 50S TO LOWER 60S. ANOTHER COLD FRONT IS ON TAP
MONDAY NIGHT AND TUESDAY MORNING SUPPORTED BY A S/W TROUGH ACROSS
THE NORTHERN ROCKIES AND GREAT LAKES AREA. CLOUDS AND
PRECIPITATION WILL INCREASE ONCE AGAIN TUESDAY AND WEDNESDAY
TIMEFRAME WITH A 5-10 DEGREE DROP IN HIGHS TUESDAY AND WEDNESDAY
AS COMPARED TO MONDAY. WEAK COASTAL TROUGHING AND OVERRUNNING
DEVELOPS DURING THIS PERIOD AS WELL WITH AT LEAST A SLIGHT CHANCE
FOR RAIN. PRECIPITATION CHANCES WILL LINGER INTO THURSDAY BUT WILL
BE RELEGATED TO MAINLY THE COASTAL WATERS AS MORE FAVORABLE
OVERRUNNING GETS SHUNTED TO THE SOUTHEAST.

&&

.MARINE...NOW THROUGH SATURDAY...LIGHT WINDS THIS MORNING TO
INCREASE THIS AFTERNOON BECOMING STRONG BY TONIGHT AND REMAINING
STRONG SATURDAY. DEVELOPING COASTAL TROUGH TO COMBINE WITH ANOTHER
SURGE OF HIGH PRESSURE PRODUCING A LONG PERIOD OF STRONG NORTHERLY
FLOW. SMALL CRAFT ADVISORIES GO INTO EFFECT AT NOON AND PERSIST
THROUGH SATURDAY. THERE REMAINS A SMALL WINDOW FOR GALE FORCE GUSTS
TONIGHT BUT EXPECTING ONLY A FEW GUSTS SO NO WATCH/WARNING WILL BE
ISSUED AT THIS TIME. THE COASTAL TROUGH AND EVENTUAL LOW PRESSURE
AREA TO PASS OVER OR JUST EAST OF THE OUTER COASTAL WATERS SATURDAY
WITH SOME WIND DIRECTION AND SPEEDS VARYING AT TIMES. SEAS TO BECOME
QUITE HAZARDOUS EXCEEDING THE 10 FOOT LEVEL TONIGHT.

SATURDAY NIGHT THROUGH TUESDAY...ADVERSE MARINE CONDITIONS
WILL SPREAD INTO THE LONG TERM TILL AT LEAST SUNDAY WITH ELEVATED
WINDS AND SEAS ASSOCIATED WITH THE COASTAL LOW AND TROUGH. AS THE
SYSTEM MOVES NORTHEAST BY SUNDAY NIGHT...BETTER CONDITIONS EXPECTED
THEN BUT EXERCISE CAUTION MAY BE NEEDED FOR THE OFFSHORE WATERS WITH
SEA HEIGHTS HOVERING AROUND 6 FEET. MONDAY AND MONDAY NIGHT BRING
BACK FAVORABLE CONDITIONS ACROSS ALL LOWER TEXAS COASTAL WATERS.
THIS WILL BE SHORT LIVED AS ANOTHER COLD FRONT WILL SWEEP THROUGH
LATE MONDAY NIGHT AND TUESDAY BRINGING A RETURN OF MORE UNFAVORABLE
CONDITIONS WITH SMALL CRAFT ADVISORIES POSSIBLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  50  42  43  41 /  50 100 100  60
BROWNSVILLE          48  39  42  40 /  50 100 100  60
HARLINGEN            48  37  41  39 /  50 100 100  60
MCALLEN              48  35  39  37 /  40  70  80  50
RIO GRANDE CITY      45  35  38  37 /  30  70  70  40
SOUTH PADRE ISLAND   54  48  48  44 /  50 100 100  70

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 3 PM CST SATURDAY
     FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM NOON TODAY TO 6 PM CST
     SATURDAY FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM CST SATURDAY FOR
     GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...59
LONG TERM...55
GRAPHICS/UPPER-AIR...58
Hazardous weather outlook, Jan 8, 6:40 PM CST, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
640 PM CST THU JAN 8 2015

TXZ248>257-092200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
640 PM CST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND AT BOCA CHICA BEACH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
FRIDAY AFTERNOON THROUGH SUNDAY NIGHT...AND AGAIN ON WEDNESDAY.

LOW WIND CHILLS BETWEEN 25 AND 30 DEGREES ARE EXPECTED ACROSS THE
NORTHERN AND WESTERN RANCH LANDS AS WELL AS THE UPPER AND MIDDLE
RIO GRANDE VALLEY BOTH FRIDAY AND SATURDAY NIGHTS.

TEMPERATURES MAY APPROACH FREEZING ACROSS THE NORTHERN RANCH LANDS
SATURDAY MORNING. THERE IS CHANCE OF SLEET THERE FRIDAY NIGHT AND
SATURDAY MORNING WITH NO ACCUMULATION ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-092200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
640 PM CST THU JAN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...REST OF TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORIES ARE LIKELY...AND GALE WARNINGS ARE POSSIBLE
...FOR THE LOWER TEXAS COASTAL WATERS FROM FRIDAY AFTERNOON THROUGH
SUNDAY NIGHT...AND AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 3:55 AM CSTSmall Craft AdvisoryBRO18 hr
Jan 9, 3:55 AM CSTSmall Craft Advisory for WindsBRO38 hr

Nearby

Wind Chill Advisories in Texas, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.